How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5770
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
54658078
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

hello...ive been on zoloft for about 4 months now and for

Resolved Question:

hello...i've been on zoloft for about 4 months now and for the past month i have had increased anxiety and mood swings all while on the pill. My doctor increased my dosage but i feel worse now...i've decided to just get off it all together..how long will it take for it to be out of my system?
Submitted: 5 years ago.
Category: Mental Health
Expert:  TherapistMarryAnn replied 5 years ago.

Hi, I'd like to help you with your question.

 

On the whole, it takes 7 to 10 days for the medication to be completely out of your system

 

Zoloft's effect on your body is cut in half everyday you do not take it. So if you take a dose today then do not take one tomorrow, the effect of the medication on your body is cut by one half. So tomorrow it will only be 50% effective. The next day it will only be 25% effective and so on.

 

Zoloft is an SSRI which is a selective serotonin re-uptake inhibitor. Stopping this medication without doctor's supervision is dangerous. It could cause a withdrawal syndrome which includes symptoms such as nausea, tremors, and lightheadedness. So a slow withdrawal with supervision is recommended.

 

 

I hope this helps you,
Kate

Expert:  TherapistMarryAnn replied 5 years ago.

I haven't heard from you. Did you have more questions or want clarification?

 

Kate

Customer: replied 5 years ago.
Yes sorry!

Would my doctor put me on another anxiety medication or would he wait until the zoloft is out of my system?
Expert:  TherapistMarryAnn replied 5 years ago.

Every doctor is different so is is hard to say what your doctor will want to do. But the doctor cannot put you on a MAOI (monoamine oxidase inhibitors) until Zoloft has been out of your system for at least 14 days.

 

The doctor can put you on another SSRI like Zoloft since it is similar. You may want to ask about that option.

 

Kate

Customer: replied 5 years ago.
Ok im going to see him this week and for now i'll take a lower dosage. Thanks for your help
Expert:  TherapistMarryAnn replied 5 years ago.

You're welcome!

 

Kate

Expert:  TherapistMarryAnn replied 5 years ago.

I hope you are happy with your answer. If so, please click Accept so I am reimbursed for my work.

 

Thank you,

Kate

TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions